Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 303, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 22, 2012, 8:16 PM EDT for Colquitt County, Georgia. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2012, 8:16 PM EDT (00:16 UTC)
- Expired
- Jul 22, 2012, 8:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Colquitt County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 8:22 PM EDT | TSTM WND DMG | Moultrie, GA | THREE TREES BLOWN DOWN ON THE SOUTH SIDE OF MOULTRIE. |
| Jul 22, 8:27 PM EDT | TSTM WND DMG | 3 Wnw Moultrie, GA | DISPATCH HAS RECEIVED OVER 30 CALLS RELATED TO TREES OR POWER LINES BEING BLOWN DOWN...INCLUDING SOME TREES ON HOUSES AND OVER ROADS. THEY INDICATED THAT THE DAMAGE WAS OCCURRING IN VARIOUS PARTS OF THE COUNTY AND THAT REPORTS WERE STILL COMING IN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1558 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
108
WUUS52 KTAE 230016
SVRTAE
GAC071-230045-
/O.NEW.KTAE.SV.W.0303.120723T0016Z-120723T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
816 PM EDT SUN JUL 22 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 845 PM EDT
* AT 813 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR MOULTRIE...OR NEAR SOUTH
MOULTRIE...AND MOVING WEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DOERUN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3121 8363 3113 8366 3104 8370 3111 8401
3133 8400 3134 8393
TIME...MOT...LOC 0017Z 111DEG 11KT 3116 8377
$$
42-DVD1 follow-up statement
222
WWUS52 KTAE 230028
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
828 PM EDT SUN JUL 22 2012
GAC071-230045-
/O.CON.KTAE.SV.W.0303.000000T0000Z-120723T0045Z/
COLQUITT GA-
828 PM EDT SUN JUL 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR COLQUITT COUNTY...
AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOULTRIE...MOVING
NORTHWEST AT 15 MPH.
A TRAINED SPOTTER REPORTED THAT AT LEAST THREE TREES HAVE BEEN BLOWN
DOWN ON THE SOUTH SIDE OF MOULTRIE.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SCHLEY...CENTER HILL...FUNSTON...SIGSBEE...POPLAR ARBOR CHURCH...
MINNESOTA...TICKNOR...HARTSFIELD...DOERUN AND BAY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
&&
LAT...LON 3121 8363 3113 8366 3104 8370 3111 8400
3133 8400 3134 8393
TIME...MOT...LOC 0028Z 119DEG 15KT 3120 8382
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 4:11 PM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jul 22, 4:11 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 411 PM EDT Sun Jul 22 2012 .NEAR TERM [Through tonight]... Still waiting for the expected convection to fire off and become more Sct-Likely in nature as was fcst in the last package, but some storms are finally beginning to fire along the Sea Breeze Fronts over the western FL Big Bend and Panhandle. Also, where the Isolated Svr storms are in the grids until 00 UTC, some weaker convection is finally getting started over Dixie County, as well as off to the east of our CWA, so if our 11Z WRF run holds true, the late start that it showed could still come through. For tonight, used a Blend of our local CAM PoPs and Confidence in Guidance, which gave us much higher PoPs than any of the usual numerical Guidance (such as the MAV and MET). Did lower them just a touch to blend in with our surrounding offices, but does keep fairly high PoPs in the Gulf through the night. && .SHORT TERM [Monday Through Tuesday Night]... A tropical wave currently situated in the Florida Straits will move into the extreme eastern Gulf on Monday. This wave will provide synoptic scale forcing to assist the subsequently disturbed seabreeze fronts. PoPs above climatology are expected tomorrow with solid 50% rain chances across north Florida, decreasing to 30% further north into Georgia. On Tuesday, the wave will not be as prevalent as deep layer ridging becomes dominant. Regardless, ample moisture will be available for the afternoon seabreezes to tap into and PoPs reflect this, with a similar gradient to Monday. The threat for strong storms with gusty winds exists each afternoon. PoPs will be at or above climatology for most locations through Tuesday. Max temps will be above average in areas not receiving much rainfall. && .LONG TERM [Wednesday through Sunday]... The large scale longwave pattern commences with troughs in Nrn stream over Wrn states and another along East Coast with axis SSE into adjacent Wrn Atlc. Srn stream marked by ridge over West Coast and another full latitude mid-upper ridge with axis from MN SEWD to NE Gulf region and into Atlc opposite FL. Deep layer ridge also set up across Srn Peninsula. At surface, 1018mb high well off FL coast with ridging WWD across Cntrl FL and into Gulf of Mex. Further SEWD, local area now on backside of weak tropical wave. Finally, looking upstream, low off Canadian Maritimes with backdoor cold front SSW down off Atlc coast then WWD across Mid-Atlc states. During the rest of period, GFS and ECMWF show that both troughs deamplify and push EWD with Ern trough lifting further into Atlc. In response, upstream ridge breaks down with axis shunted EWD into SE region by Wed night. Likewise H5 Atlc ridge builds back WWD under lifting trough to merge with SE ridge with local flow backing to more SLY allowing fair amount of moisture to remain under ridge. As upstream NRN trough with assocd significant upper low moves progressively ESE thru late work week, SE ridge increasingly flattens, weakens and by weekend is displaced by this trough. At surface, ridge holds firm into Fri. Then, models hint at weak trough extending from above front SWD across SRN GA weakening the ridge and, in combination with above upstream upper trough, shunting ridge swd. Locally, all this translates to warmer temps and muggy conditions, and a return to more normal summertime pattern with W to SW flow favoring Gulf seabreeze driven aftn/early eve rain. Model sounding profiles show generally 1.8 to 2.3 inch PWs and K indices in the 30s thru period so locally heavy rain and ample thunderstorms and lightning possible each aftn/eve. With seabreeze impact will keep PoPs near seasonal levels with low-mid sct POPs each day, wdly sct each eve and nil at night. Min and Max temps will generally be a 2 to 5 degrees above normal thru the period. (avg inland min/max is 71/82 degrees). Heat indices will max out at 103 to 105 degrees. && .AVIATION [Beginning 20Z Sunday]... With the storms now beginning to fire this afternoon, will likely need to amend a few of the sites for timing as well as adding a convective tempo at ECP. Still have VFR holding in at DHN and ABY with VCTS. Overnight, expect VFR conditions to generally prevail, with periods of MVFR levels at ABY and VLD between 08 and 12 UTC. && .MARINE... A tropical wave moving through the Florida Straits, and eventually into the eastern Gulf of Mexico will increase winds to near cautionary levels overnight through Monday. Otherwise, winds and seas will remain low under the influence of high pressure. && .FIRE WEATHER... Elevated rain chances and plenty of low level moisture will keep afternoon Relative Humidities safely above Red Flag Levels across the Tri-State area for the next several days. && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Gould SHORT TERM...Harrigan LONG TERM...Block AVIATION...Gould MARINE...Harrigan FIRE WEATHER...DVD/Gould
Hazardous weather outlook, Jul 22, 4:42 PM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 442 PM EDT SUN JUL 22 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-232045- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 442 PM EDT SUN JUL 22 2012 /342 PM CDT SUN JUL 22 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...REMAINDER OF TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE DEVELOPING THROUGH THIS EVENING. A FEW OF THESE STORMS COULD PRODUCE FREQUENT LIGHTNING...MARGINALLY SEVERE WIND GUSTS OF 40 TO 60 MPH...MARGINALLY SEVERE HAIL OF DIME TO QUARTER SIZE...AND LOCALIZED FLOODING OF LOW LYING OR POOR DRAINAGE AREAS. OTHERWISE...THERE REMAINS A HIGH RISK OF RIP CURRENTS ALONG THE FLORIDA PANHANDLE COAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE THREAT FOR RIP CURRENTS WILL EXIST ON MONDAY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
In the hours before
Local storm report, Jul 22, 4:46 PM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
446 PM EDT SUN JUL 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL CLARKSVILLE 30.44N 85.19W
07/22/2012 E0.50 INCH CALHOUN FL TRAINED SPOTTER
PEA TO DIME SIZE HAIL
&&
08-LAMERSSpecial weather statement, Jul 22, 6:48 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 548 PM CDT SUN JUL 22 2012 ALZ066-067-069-222315- DALE AL-HOUSTON AL-HENRY AL- 548 PM CDT SUN JUL 22 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DALE...WESTERN HENRY AND NORTHWEST HOUSTON COUNTIES... * UNTIL 615 PM CDT AT 544 PM CDT...A WIND GUST OF 40 MPH WAS MEASURED AT THE DOTHAN AIRPORT. THIS STORM WAS LOCATED NEAR MIDLAND CITY...MOVING NORTHWEST AT 10 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3162 8529 3123 8530 3119 8558 3153 8579 TIME...MOT...LOC 2247Z 135DEG 10KT 3129 8551 42-DVD
Local storm report, Jul 22, 7:16 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
716 PM EDT SUN JUL 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG 2 WNW BETHEL 30.26N 84.35W
07/22/2012 WAKULLA FL EMERGENCY MNGR
DAMAGE TO A BILLBOARD AND TREES BLOWN DOWN ON LONNIE
RAKER ROAD NEAR HIGHWAY 267...A FEW MILES WEST-NORTHWEST
OF WAKULLA SPRINGS STATE PARK.
&&
08-LAMERSSpecial weather statement, Jul 22, 7:17 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
717 PM EDT SUN JUL 22 2012
ALZ066-067-230000-
DALE AL-HENRY AL-
617 PM CDT SUN JUL 22 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DALE AND HENRY
COUNTIES...
* UNTIL 700 PM CDT
AT 607 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED STRONG
THUNDERSTORMS NEAR KIRKLAND...MOVING NORTH AT 15 MPH.
THESE STORMS HAVE A HISTORY OF PRODUCING WINDS OF 40 TO 50 MPH.
ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM.
LAT...LON 3171 8523 3170 8522 3136 8531 3132 8560
3162 8567 3162 8543 3170 8542 3171 8541
3171 8523 3174 8520
TIME...MOT...LOC 2316Z 161DEG 14KT 3143 8544
9-FOURNIERSpecial weather statement, Jul 22, 7:23 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 723 PM EDT SUN JUL 22 2012 FLZ017-018-230000- LEON FL-INLAND JEFFERSON FL- 723 PM EDT SUN JUL 22 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN JEFFERSON AND LEON COUNTIES... * UNTIL 800 PM EDT AT 722 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF MONTICELLO...OR NEAR LLOYD... MOVING WEST AT 30 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3046 8430 3060 8430 3058 8388 3042 8387 TIME...MOT...LOC 2324Z 087DEG 24KT 3049 8404 42-DVD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:43 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Mitchell, Worth | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.